MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, three (3) afx limb stent grafts and one (1) afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure the physician determined there is a possible type 3b and 3a endoleak.A re-intervention was completed with the implant of an afx limb stent graft, an afx vela suprarenal and an afx2 bifurcated stent graft.Reportedly, during the procedure the main body was deployed with the appearance that there was zero wire wrap, but when the physician tried to deploy the contralateral limb, he could see that there was in fact wire wrap.The physician was unable to correct this issue and elected to perform an aorto-uni iliac (aui) with a femoral-femoral bypass.The physician then deployed the suprarenal extension and the right afx limb extension without further complication.The final patient status was reported as doing fine and recovering well.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, three (3) afx limb stent grafts and one (1) afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure the physician determined there is a possible type 3b and 3a endoleak.A re-intervention was completed with the implant of an afx limb stent graft, an afx vela suprarenal and an afx2 bifurcated stent graft.Reportedly, during the procedure the main body was deployed with the appearance that there was zero wire wrap, but when the physician tried to deploy the contralateral limb, he could see that there was in fact wire wrap.The physician was unable to correct this issue and elected to perform an aorto-uni iliac (aui) with a femoral-femoral bypass.The physician then deployed the suprarenal extension and the right afx limb extension without further complication.The final patient status was reported as doing fine and recovering well.Additional information: after further review, the initial report to patient id (b)(6) was submitted with the wrong cfn/fei # 3008011247, which is not associated with the afx product line.Therefore, a corrective initial/final report will be submitted for patient id (b)(6) with the appropriate cfn/fei # 2031527.Please see mfr.Report #2031527-2022-00278.
 
Additional Manufacturer Narrative
After further review, the initial report to patient id (b)(6) was submitted with the wrong cfn/fei # 3008011247, which is not associated with the afx product line.Therefore, a corrective initial/final report will be submitted for patient id (b)(6) with the appropriate cfn/fei # 2031527.Please see mfr.Report #2031527-2022-00278.This event per mfr.Report # is thus no longer reportable.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15567780
Report Number3008011247-2022-00125
Device Sequence Number11458272
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)170301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model NumberBEA28-80/I16-40
Device Lot Number1354923-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1317216012; AFX LIMB STENT GRAFT 1339099002; AFX LIMB STENT GRAFT 1344336003; AFX VELA SUPRARENAL 1252082010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale